MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number RE977-DWT,LINX QUATTRO 9,GN RESOUND
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Rash (2033); Skin Discoloration (2074)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# sf (b)(4).Follow-up of the event has been requested and a final report will be submitted upon follow-up.The device has not been requested for investigation, as it is not believed that there is an issue with device function.
 
Event or Problem Description
The patient complains of an allergic reaction in the form of a rash.The patient reports persistent (lasting over several months and started a few days after first use) skin reaction with redness, irritation and wetness on both ears on the external parts of the ears, and the skin reaction has spread to the forehead.The patient was in contact with authorized medical practitioner.It has been reported the area could have been exposed to other chemicals, which might be responsible.The hcp is trying to find out the root cause and has recommended to use another hearing aid.No known history of allergies or hypersensitivity.
 
Additional Manufacturer Narrative
Manufacturer's ref #(b)(4).Follow-up of the event has been requested and a final report will be submitted upon follow-up.The device has not been requested for investigation, as it is not believed that there is an issue with device function.On 03-aug-2022: this is a final report.Causality cannot be confirmed, as patient refuses further testing (allergy testing).Final reportability rationale: technical investigation (dhr) concluded: no deviation or changes were found during manufacturing of the device.No device has been requested for investigation.The clinical investigation concluded: allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation- which they did resulting in corrective action.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.It is concluded that the current clinical evaluation and risk/benefit conclusions are sufficient risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Based on the above information the case is still considered reportable as the event / incident did lead to, or might have led to, death or a serious injury if it recurred.
 
Event or Problem Description
The patient complains of an allergic reaction in the form of a rash.The patient reports persistent (lasting over several months and started a few days after first use) skin reaction with redness, irritation and wetness on both ears on the external parts of the ears, and the skin reaction has spread to the forehead.The patient was in contact with authorized medical practitioner.It has been reported the area could have been exposed to other chemicals, which might be responsible.The hcp is trying to find out the root cause and has recommended to use another hearing aid.No known history of allergies or hypersensitivity.On 03-aug-2022: follow-up received.The patient has been reported to be a 80 year old female.Patient still not fully recovered.The inflammation has not healed conclusively, but got better after stopping the use of the hearing aids.Patient currently does not want further care by a specialist and refuses to take further steps to clarify the allergy.This means that the connection between the allergy/inflammation and the hearing aid cannot be conclusively clarified.The attending physician has received a list of the components in the hearing aid, but patient refuses further testing.This is a final report as no further follow-up is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15062805
Report Number3005650109-2022-00012
Device Sequence Number5699044
Product Code OSM
UDI-Device Identifier05708296177059
UDI-Public05708296177059
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRE977-DWT,LINX QUATTRO 9,GN RESOUND
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale